MAUDE Adverse Event Report: CAREFUSION, INC PLEURX DRAINAGE KIT 500ML 10/CS; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX DRAINAGE KIT 500ML 10/CS; APPARATUS, SUCTION, PATIENT CARE
Catalog Number 50-7500B
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that halfway using the pleurx bottle product, the tubing of the plunger disconnected causing a blood leakage from the drainage line and valve of the catheter and spilled everywhere.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: a lot number was provided so a device history record is currently underway.Photos were provided and review is currently pending.H3 (device eval by manufacturer) a device has not been returned.Upon completion of the investigation, a supplemental report will be filed.D2b: pro code: dwm; png, g4: pma / 510(k)#: k160437; k160450; k201155; k971753.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: the lot number was provided, so a device history record review was performed.A review of the internal manufacturing device record and raw material history files for the reported lot number was performed and no recorded quality problems or rejections related to this incident were found.It was confirmed that procedural and functional requirements needed for its release were met.Physical samples were not received for analysis.Three photos were received from the customer for evaluation.A visual inspection was performed on the images provided.The first photo showed a pleurx bottle, where the drainage line tube appeared to be partially disconnected.The second photo displayed the kit label.Through the package label, it was possible to confirm that the code 50-7500b and lot 0001588197 match our records.The third photo showed a pleurx bottle where the drainage line tube is not assembled into the bottle port.No traces of solvent or adhesive are observed on the white t plunger.Based on the visual inspection performed, the failure mode could be confirmed.A potential root cause for this failure move is manufacturing related.This complaint and entered into the tracking system and is being tracked for future occurrences of any similar issues.B5 (describe event or problem), g3 (date received by manufacturer), g6 type or report - follow up# 1), h2 (correction and additional information), (annex g ¿ component code), annex b (type of investigation), annex c (investigation findings), annex d (investigation conclusions).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that halfway using two pleurx bottle products, the tubing of the plungers disconnected causing a blood leakage from the drainage line and valve of the catheters and spilled everywhere including the health care provider's (hcp) hands, however, the hcp was wearing gloves.It was further reported that the treatment was ceased and attempted again the same afternoon with a third bottle of a different batch to drain the patient.There was no harm or impact to the patient or hcp, and additional medical intervention was not needed.

Brand Name
PLEURX DRAINAGE KIT 500ML 10/CS
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
brett curtice_
75 north fairway drive
vernon hills, IL 60061
8015652341
MDR Report Key22614711
Report Number9680904-2025-00018
Device Sequence Number9603921
Product Code DWM
UDI-Device Identifier10885403090714
UDI-Public(01)10885403090714(17)270222(10)0001588197
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number50-7500B
Device Lot Number0001588197
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2025
Supplement Date Received by Manufacturer09/03/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown